KS Treatment with Abraxane
Feb 25, 2007
I have been getting chemo (doxol)for ks since July 2005. The lesions haven't gone away and now my doctor wants to bump me up to "abraxane". My hiv diagnosis was October '88. Have been on numerous antivirals since 91. From Dec 04 to present Norvir, Viread, Reyataz, Ziagen. From '99 to 04 Viramune and Combivir. CD4 currnetly at 350. Viral load not detectable. Before current antivirals, virla load has been in the not detectabel to 3500 range with occasional spikes to as high as 28000. Your thoughts? Thanks.
Response from Dr. Pierone
Hello again, and thanks for posting.
Have the KS lesions done anything for the last 2 years on Doxil? It is unusual for nothing to happen in response to chemotherapy. Sometimes the chemotherapy does not work with continued enlargement of KS lesions and development of new KS lesions. But more often there is a partial or complete shrinkage and disappearance of the KS lesions as a result of chemotherapy, especially with an undetectable viral load.
Sometimes in response to chemotherapy KS will change from reddish or purple raised lesions to flat brown or dark lesions. These hyper-pigmented lesions represent burnt out KS or scar tissue and tend to gradually fade over the course of years.
Abraxane is a form of paclitaxel, and this agent has good activity against KS, the decision to use it should be directed by a clinician well versed in management of KS. If you can clarify what has happened to the KS since you have been on chemotherapy I might be able to better answer. Best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Get Hiv If The Guy Pulls Out?
- The First Test Given To Determine The Presence Of The Hiv
- What Are The Consequences Of Hiv Infection?
- Does Routine Blood Work Check For Hiv?
- Cutaneous Candidiasis Tinea Corporis Tinea Cruris Tinea Pedis Or Pityriasis Versicolor
- Antifungal Mouth Rinses Used To Treat Thrush
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.